Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 64, NWS Jackson, KY

April 3, 20254 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 3, 2025, 5:34 AM EDT for 4 counties in Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2025, 5:34 AM EDT (09:34 UTC)
Expired
Apr 3, 2025, 6:00 AM EDT
In force
26 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY

The radar

The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:35 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1447 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1447 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
1.2
Supercell composite
15.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:55 AM EDT, 3 hours 39 minutes earlier. Its key messages:

  • At least northwest parts of eastern Kentucky are favored to see another round of strong to severe storms tonight, with additional chances over most if not all of eastern Kentucky on Thursday into Thursday night.
  • We are looking for repeated rounds of heavy rain and thunderstorms to affect eastern Kentucky through Sunday - especially northwest parts of the forecast area where between 3 and 6 inches of rain will be possible over those several days. This area remains in a Flood Watch from this evening through Sunday morning.
  • Temperatures will be warmer than normal into the weekend followed by a sharp cool down to start the new work week.
Area forecast discussion, Apr 3, 1:55 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
155 AM EDT Thu Apr 3 2025

.KEY MESSAGES...

- At least northwest parts of eastern Kentucky are favored to see
  another round of strong to severe storms tonight, with
  additional chances over most if not all of eastern Kentucky on
  Thursday into Thursday night.

- We are looking for repeated rounds of heavy rain and
  thunderstorms to affect eastern Kentucky through Sunday -
  especially northwest parts of the forecast area where between 3
  and 6 inches of rain will be possible over those several days.
  This area remains in a Flood Watch from this evening through
  Sunday morning.

- Temperatures will be warmer than normal into the weekend
  followed by a sharp cool down to start the new work week.

&&

.SHORT TERM...(Today through Friday)
Issued at 125 AM EDT THU APR 3 2025

Extremely mild temperatures are in place across eastern Kentucky
early this morning. Thermometer readings range from the mid to upper
70s across all but the higher elevations. South to southwest wind
winds remain gusty to between 20 and 35 mph. Dew points have
risen into the lower/mid 60s west of I-75 and over much of the
Bluegrass while dew points remain in the mid/upper 50s at most
locations further east. Looking upstream, a potent squall line
responsible for many severe thunderstorm and tornado-warned
storms over the last several hours stretches from Wilmington, OH
southwestward through Frankfort, KY to Bowling Green and beyond.
This line of intense thunderstorms is racing out ahead a cold
front extending southward from an ~992 mb low over Lake Superior
southward across Lake Michigan through the Mid-Mississippi Valley.
This boundary lies between a 500H trough over the western CONUS
and a ridge over the eastern CONUS. An extremely moist air mass
(near to exceeding climatological maximums) is feeding into the
Commonwealth on a 60-70 kt 850mb warm conveyor belt jet. Though
the line is outrunning its upper level support, it has generated a
robust cold pool which will continue to propel the the QLCS into
eastern Kentucky through sunrise. Compared to locations further to
our south west, analyzed instability is more marginal early this
morning, approximately 200 to 600 J/kg of MLCAPE (northeast to
southwest) and that is offset by 75 to 200 J/kg of MLCIN (north to
south). While the instability fields are marginal, effective
shear upwards of 55 kts should help the line maintain better than
the instability alone would typically suggest. Strong to damaging
straight-line winds with bowing line segments appear the main
threat, with DCAPE values of 700 to 1,000 J/kg ahead. A brief
spinup tornado is also possible with the greatest chance for that
in the recently issued Tornado Watch.

The weakening QLCS outflow is expected to sink through southeast
Kentucky to near the Kentucky/Virginia border by or shortly after
12z. Additional showers and storms are likely to develop along the
remnant outflow boundary throughout the daylight hours and could
train repeatedly over the same locations. HREF LPMM continues to
support a widespread 0.5 to 2.0 inches of rain over most of the
watch area through 8 PM this evening; however, localized swaths of
rainfall nearing 4 inches are depicted in high-end scenarios. The
higher end amounts would be sufficient to cause minor and poor
drainage flooding and substantial rises on larger creeks, streams,
and rivers. In addition the the growing threat for flooding, there
will continue to be a threat of severe thunderstorms, primarily in
the form of supercells (potentially tornadic) that could develop and
ride the remnant outflow boundary from southwest to northeast. The
eventual position of the stalled outflow boundary is favored to
generally be along or just north of the Hal Rogers Parkway/KY-80
corridor. South of the boundary, temperatures are expected to
warm in the lower and middle 80s. North of the outflow boundary,
afternoon temperatures are forecast to be much cooler, mainly in
the upper 60s to lower 70s.

For tonight and Friday, anticipate that the trough over the western
CONUS will continue to amplify with a compensatory strengthening
over the ridge over the eastern CONUS. As a result, the boundary
over eastern Kentucky will gradually retreat back toward the Ohio
River, causing rain chances to wane slowly from south-to-north.
Locations near and north of the Mountain Parkway are most favored
to receive additional heavy rainfall, where an another widespread
1 to 2 inches of rainfall is likely. Further localized rainfall
amounts of 4 inches cannot be ruled out. Tonight's minimum
temperatures are forecast to range from the mid 50s near/north of
I-64 up the mid 60s near/south of the Hal Rogers Pkwy/KY-80
corridor. Greater amounts of sunshine are anticipated for most
locations on Friday with high temperatures forecast to range from
the mid 70s north of I-64 to the mid and upper 80s south of the
Mountain Parkway.

.LONG TERM...(Friday through Wednesday)
Issued at 515 PM EDT WED APR 2 2025

The models, and their individual ensemble suites, are still in
surprisingly good agreement aloft through the bulk of the long
term forecast before some differences of note start to show up
concerning a late period trough dropping into the Ohio Valley from
the north. They all depict a deep Southwestern trough anchoring
the 5h pattern through the rest of the week only slowly grinding
east through Saturday while a strong ridge holds firm in the
Southeast. This continues to depict a stagnant pattern aloft for
most of the country into the first part of the weekend locking in
an extended period of fast southwest mid-level flow into Kentucky.
This will be able to scour ample moisture northeast from a wide
open western Gulf of America for a near continuous flux of
moisture into the region. Within the flow, several impulses of
concern will ride past eastern Kentucky. One of these, in a series
of them, passes through early Friday before another slides by to
the north that night into Saturday morning, while a third then
crosses towards that evening. By early Sunday, though, a
substantial portion of the Southwestern trough finally works
east into the Mid-Mississippi Valley helping to shove the blocking
Southeast ridge further away from Kentucky. This will allow the
pattern to start moving again for our area and also helps to pull
a large trough southward from eastern Canada sending 5h height
falls through this part of the state during the day, Sunday. Then,
with the pattern finally on the move, a stream of energy will
settle into the Ohio Valley and press south into the JKL CWA later
Monday. This energy swath lingers overhead through early Tuesday
before the large northern trough's axis at 5h will finally sweep
east of the Ohio Valley - now faster and more dampened in the
ECMWF cluster compared to the GFS solutions. This change will turn
the mid-level flow more sharply to the northwest bringing a
pattern more conducive for drying and colder conditions.

The still rather small model spread aloft through Saturday
supported using the NBM as the starting point for the forecast
grids into the weekend then have decided to used it split the
difference between the still shifting cluster solutions of the
various long range model systems into the first part of next week.
Again made some adjustments mainly to add more terrain distinction
to the temperatures in the southeast parts of the area each night
through Saturday morning.

Sensible weather features a warm end to the week for most with
the models now depicting the concerning boundary lying across
northern parts of the JKL CWA to start the day, Friday. Model
consensus has this boundary shifting north on Friday as the next
sfc wave consolidates to the southwest of the state. This process
looks on track to spare much of eastern Kentucky the heavy rains
and stronger storms through the afternoon and into the night.
However, this boundary will start to return southeast later
Saturday with more strong to possibly severe storms arriving, for
at least northwest portions of the area by evening, while the
southeast looks to stay dry and very warm. The caveat through
Saturday evening is that while the models are in decent agreement
that the boundary stays west and north of the bulk of southeast
Kentucky, mesoscale dynamics and outflow boundaries could help to
push it further south than the models indicate so caution is
urged, especially in the Flood Watch areas. Eventually, this
system and the frontal structure push through the entire area
mainly Sunday morning with a final incident of heavy rain before
it departs. We will probably have to consider extending the Flood
Watch through the day Sunday if the ECMWF trends holds in having a
lingering sfc wave move along the front on Sunday and holding it
up by perhaps another 12 hours.

Sharply colder weather follows behind the system into Monday and
through the start of the next work week. This will bring an air
mass change on northerly winds. The coldest air is indicated to
arrive later Monday into Tuesday such that scattered frost and
some sub freezing temperatures are anticipated for Monday and
Tuesday night. The high pressure that moves into the area in the
wake of the weekend system will start to shift east on Wednesday
but serve to keep the weather dry and cool.

Despite the extremeness and climatological rareness of this
stalled pattern, most of eastern Kentucky is expected to miss out
of the higher impacts owing to the heaviest rains forecasted to
stay north of the headwaters of our rivers. Even so, we need to
stay vigilant for a possible shift southeast in the heavy rain
axis and not let our guard down. However, as it stands now, it
seems increasing likely that the western part of the state and
confluence region of the Ohio and Mississippi rivers will see the
historic impacts from the repeated heavy rains of such extreme
durations. Meanwhile many of us here, especially those outside of
the flood watch, will mostly note just an unseasonably warm
stretch of weather for early April interrupted occasionally by a
bout of mainly nocturnal showers and storms.

The changes to the NBM starting point consisted primarily of
adjusting the PoPs for hourly temporal resolution. Did also
include more terrain distinction to the low temperatures through
Saturday morning and again for Tuesday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
ISSUED AT 155 AM EDT THU APR 3 2025

VFR conditions at TAF issuance will deteriorate from northwest to
southeast through the remainder of the early morning hours as a
weakening line of showers and thunderstorms drops in from the
northwest, potentially reaching the Kentucky/Virginia border
around or after 12z. This storm line will bring the threat of high
winds and potentially a brief spinup tornado. The stronger storms
along the line will likely bring at least MVFR/IFR conditions,
but could be briefly worse. The line of storms is expected to
waver over the area on Thursday before slowly lifting back to the
north later in the evening into Thursday night. Periods of MVFR
conditions are likely with stronger rounds of convection. Some
IFR conditions are possible, but confidence in timing and
occurrence is too low to include in the TAFs.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for KYZ044-050>052-058>060-
068-069-079-080-083-084-104-106>109-111-112-114.

&&

SHORT TERM...GEERTSON
LONG TERM...GREIF
AVIATION...GEERTSON
Hazardous weather outlook, Apr 3, 4:40 AM EDT, 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
440 AM EDT Thu Apr 3 2025

KYZ068-069-079-080-083-084-104-106>109-111-112-114-040845-
Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-
440 AM EDT Thu Apr 3 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
...TORNADO WATCH 104 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

There is a risk of severe thunderstorms early this morning, with
damaging wind gusts being the main threat, but also a tornado or two
possible. Heavy rainfall is expected as well.

Additional thunderstorms, some with heavy rainfall, are expected to
continue today into tonight. Some of the storms could be strong to
severe with damaging winds the primary threat. Instances of large
hail or an isolated tornado cannot be ruled out. Flooding is also
possible in those locations affected by the most persistent
thunderstorm activity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible at times through Sunday evening. Some of
them may be severe, especially Saturday night.

Multiple rounds of heavy rain are forecast to affect the area into
the upcoming weekend. This will present a risk of flash flooding and
eventually river flooding.

A freeze is possible at many locations late Monday night and Tuesday
morning and again Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance may be needed through Sunday morning for storm
and flooding reports.

KYZ085-086-116-040845-
Whitley-Knox-Clay-
440 AM EDT Thu Apr 3 2025

...TORNADO WATCH 104 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

There is a risk of severe thunderstorms early this morning, with
damaging wind gusts being the main threat, but also a tornado or two
possible. Heavy rainfall is also possible.

Additional thunderstorms, some with heavy rainfall, are expected to
continue today into tonight. Some of the storms could be strong to
severe with damaging winds the primary threat. Instances of large
hail or an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible at times through Sunday evening. Some of
them may be severe, especially Saturday night.

Multiple rounds of heavy rain are possible into the upcoming
weekend, potentially leading to instances of high water.

A freeze is possible at many locations late Monday night and Tuesday
morning and again Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance may be needed through Sunday morning for storm
and flooding reports.

KYZ044-050>052-058>060-040845-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-
440 AM EDT Thu Apr 3 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Additional thunderstorms, some with heavy rainfall, are expected to
continue today into tonight. Some of the storms could be strong to
severe with damaging winds the primary threat. Instances of large
hail or an isolated tornado cannot be ruled out. Flooding is also
possible in those locations affected by the most persistent
thunderstorm activity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible at times through Sunday evening. Some of
them may be severe, especially Saturday night.

Multiple rounds of heavy rain are forecast to affect the area into
the upcoming weekend. This will present a risk of flash flooding and
eventually river flooding.

A freeze is possible at many locations late Monday night and Tuesday
morning and again Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance may be needed through Sunday morning for storm
and flooding reports.

KYZ087-088-110-113-115-117>120-040845-
Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
440 AM EDT Thu Apr 3 2025

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Thunderstorms and heavy rainfall are expected at times today into
tonight. Some of the storms could be strong to severe with damaging
winds the primary threat. Instances of large hail or an isolated
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible at times through Sunday evening. Some of
them may be severe, especially Saturday night.

Multiple rounds of heavy rain are possible into the upcoming
weekend, potentially leading to instances of high water.

A freeze is possible at many locations late Monday night and Tuesday
morning and again Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance may be needed through Sunday morning for storm
and flooding reports.

GEERTSON/GREIF

In the hours before

Special weather statement, Apr 3, 4:00 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
400 AM EDT Thu Apr 3 2025

KYZ068-069-079-080-083>085-114-116-030845-
Jackson KY-McCreary KY-Whitley KY-Clay KY-Wayne KY-Owsley KY-
Rockcastle KY-Laurel KY-Pulaski KY-
400 AM EDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT WAYNE...LAUREL...OWSLEY...
PULASKI...JACKSON...CENTRAL MCCREARY...ROCKCASTLE...NORTHWESTERN
WHITLEY AND NORTHWESTERN CLAY COUNTIES THROUGH 445 AM EDT...

At 400 AM EDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, or 15 miles northwest of Monticello, moving east at 75
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Turin, Cains Store, Donaro, Travellers Rest, Bummer, Fariston,
Southfork, Brodhead, Cumberland Falls S.P., Cowcreek, Shop Branch,
Fogertown, Tyner, Privett, Spiro, Mount Victory, Bush, Krupp,
Mershons, and Shepherdtown.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Hal Rogers Parkway between mile markers 1 and 19.
 Interstate 75 in east central Kentucky between mile markers 11 and
67.
 Kentucky Highway 80 in Laurel County between mile markers 1 and 11.
 Kentucky Highway 80 in Pulaski County between mile markers 17 and
40.
 Louis B. Nunn Parkway  U.S. Highway 25 East in Knox County near mile
marker 26.
 U.S. Highway 25 East in Laurel County between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 AM EDT for south central
and southeastern Kentucky.

&&

LAT...LON 3696 8494 3695 8490 3700 8484 3705 8491
      3712 8490 3736 8456 3733 8451 3745 8446
      3749 8357 3746 8355 3742 8355 3705 8386
      3704 8392 3698 8396 3696 8409 3683 8404
      3673 8412 3669 8502 3676 8501 3686 8506
TIME...MOT...LOC 0800Z 257DEG 67KT 3704 8496

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GREIF
Local storm report, Apr 3, 4:08 AM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
408 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 AM     Tstm Wnd Dmg     Wisemantown             37.67N 84.00W
04/03/2025                   Estill             KY   Emergency Mngr

            A large tree was downed at the intersection
            of Red Lick Road and Coral Avenue in the
            community of Wisemantown. The tree took some
            power or phone lines down with it, which are
            now blocking most of the road.

&&

JMW
Local storm report, Apr 3, 5:02 AM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
502 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     Tstm Wnd Dmg     Willow Tree             37.70N 83.91W
04/03/2025                   Estill             KY   Emergency Mngr

            A tree was reported downed on a house at
            2375 Cow Creek Road (house to the east of
            this address) in the Willow Creek Community.
            Time estimated by radar.

&&

JMW
Local storm report, Apr 3, 5:08 AM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
508 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     Tstm Wnd Dmg     1 NE Pitts              37.72N 83.88W
04/03/2025                   Estill             KY   Emergency Mngr

            Emergency manager reported a tree on a house
            at 905 Furnace Jct, northeast of Ravenna.
            The home is badly damaged as a result. There
            are other reports of trees down on roads
            throughout the county from the original
            round of storms that moved through at
            approximately 3:35am.

&&

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:56 AM EDTSevere Thunderstorm WarningJKLFleming19 min
Apr 3, 2:21 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan39 min
Apr 3, 2:54 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan36 min
Apr 3, 3:02 AM EDTTornado WarningJKLBath, Fleming, Montgomery, Rowan13 min
Apr 3, 3:09 AM EDTTornado WarningJKLBath, Fleming, Montgomery, Rowan21 min
Apr 3, 3:11 AM EDTTornado WarningJKLBath, Fleming19 min
Apr 3, 3:12 AM EDTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Laurel, Lee and 9 more33 min
Apr 3, 3:20 AM EDTTornado WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle25 min
Apr 3, 3:27 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan30 min
Apr 3, 3:46 AM EDTSevere Thunderstorm WarningJKLBath, Elliott, Estill, Jackson, Lee, Menifee and 7 more44 min
Apr 3, 4:00 AM EDTSpecial Weather StatementJKLJackson, Laurel, McCreary, Owsley, Pulaski, Rockcastle and 2 more45 min
Apr 3, 4:12 AM EDTSevere Thunderstorm WarningJKLBreathitt, Elliott, Johnson, Lee, Magoffin, Menifee and 4 more33 min
Apr 3, 4:28 AM EDTTornado WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley32 min
Apr 3, 4:39 AM EDTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, McCreary, Pulaski and 3 more51 min
Apr 3, 4:44 AM EDTTornado WarningJKLJohnson, Martin16 min
Apr 3, 4:46 AM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin, Morgan29 min
Apr 3, 5:14 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more31 min
Apr 3, 5:39 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Lee, Magoffin, Menifee and 4 more36 min
Apr 3, 6:02 AM EDTSpecial Weather StatementJKLLaurel, Pulaski, Rockcastle28 min
Apr 3, 6:07 AM EDTSpecial Weather StatementJKLWayne23 min
Apr 3, 6:09 AM EDTSpecial Weather StatementJKLJohnson, Magoffin36 min
Apr 3, 6:22 AM EDTTornado WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 3, 6:41 AM EDTTornado WarningJKLPulaski, Wayne34 min
Apr 3, 6:51 AM EDTSpecial Weather StatementJKLLaurel39 min
Apr 3, 7:08 AM EDTSpecial Weather StatementJKLPulaski, Wayne37 min
Apr 3, 7:16 AM EDTSpecial Weather StatementJKLMcCreary, Wayne29 min
Apr 3, 7:45 AM EDTSpecial Weather StatementJKLLaurel, McCreary, Whitley30 min
Apr 3, 7:52 AM EDTSpecial Weather StatementJKLBreathitt, Magoffin38 min
Apr 3, 8:15 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 8 more4 hr
Apr 3, 8:16 AM EDTAreal Flood AdvisoryJKLBreathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more4 hr
Apr 3, 8:21 AM EDTSpecial Weather StatementJKLClay, Knox, Leslie24 min
Apr 3, 10:03 AM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley3 hr
Apr 3, 11:10 AM EDTTornado WarningJKLMcCreary, Pulaski, Wayne27 min
Apr 3, 11:50 AM EDTAreal Flood WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 8 more5 hr
Apr 3, 11:51 AM EDTAreal Flood WarningJKLBreathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more6 hr
Apr 3, 12:24 PM EDTSpecial Weather StatementJKLPulaski, Wayne36 min
Apr 3, 12:35 PM EDTRiver Flood WarningJKLLee71 hr
Apr 3, 12:35 PM EDTRiver Flood WarningJKLEstill4 days
Apr 3, 12:57 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Pulaski, Rockcastle33 min
Apr 3, 1:34 PM EDTSpecial Weather StatementJKLLaurel26 min
Apr 3, 2:24 PM EDTSpecial Weather StatementJKLBreathitt, Elliott, Magoffin, Menifee, Morgan, Owsley and 1 more36 min
Apr 3, 2:35 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle25 min
Apr 3, 2:52 PM EDTFlash Flood WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 4 more4 hr
Apr 3, 2:57 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle33 min
Apr 3, 3:00 PM EDTFlash Flood WarningJKLBreathitt, Elliott, Johnson, Lee, Magoffin, Menifee and 3 more5 hr
Apr 3, 3:00 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Martin, Pike45 min
Apr 3, 3:07 PM EDTSpecial Weather StatementJKLJohnson, Magoffin38 min
Apr 3, 3:31 PM EDTSpecial Weather StatementJKLJackson, Rockcastle29 min
Apr 3, 3:36 PM EDTSpecial Weather StatementJKLFloyd, Martin39 min
Apr 3, 3:37 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Estill, Fleming, Menifee, Montgomery and 3 more3 hr
Apr 3, 3:40 PM EDTSevere Thunderstorm WarningJKLPulaski35 min
Apr 3, 3:45 PM EDTFlash Flood WarningJKLLaurel, Pulaski, Wayne3 hr
Apr 3, 3:50 PM EDTSevere Thunderstorm WarningJKLWayne25 min
Apr 3, 4:06 PM EDTRiver Flood WarningJKLEstill, Powell4 days
Apr 3, 4:08 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Pulaski, Rockcastle37 min
Apr 3, 4:18 PM EDTSpecial Weather StatementJKLBreathitt, Lee, Menifee, Morgan, Owsley, Powell and 1 more42 min
Apr 3, 4:41 PM EDTSpecial Weather StatementJKLBreathitt, Johnson, Magoffin, Morgan49 min
Apr 3, 4:46 PM EDTSpecial Weather StatementJKLJackson, Laurel, Lee, Owsley44 min
Apr 3, 5:09 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Leslie, Owsley, Perry36 min
Apr 3, 5:26 PM EDTSpecial Weather StatementJKLJohnson, Martin34 min
Apr 3, 5:34 PM EDTAreal Flood AdvisoryJKLMartin116 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Perry, Pike20 min
Apr 3, 7:36 PM EDTRiver Flood AdvisoryJKLMagoffin20 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.